MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ECH PRI FEM COMP HO SZ 14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. ECH PRI FEM COMP HO SZ 14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71341024
Medical Device Problem Codes Biocompatibility (2886); Migration (4003)
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 01/01/1901
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that after a right mom-thr had been performed, patient experienced cobalt levels at 270 (h) and chromium levels at 31.0 (h).There was an increased subsidence of the femoral stem when compared with previous, which raised suspicion for component loosening.There were degenerative changes in lower lumber spine and at the sacroiliac joints.Sclerosis about symphysis pubis likely reflecting long-standing stress-related changes, as well as degenerative changes in the lower lumber spine and at the sacroiliac joints.Sclerosis about symphysis pubis likely reflecting long-standing stress-related changes.This adverse event was addressed by revision surgery.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
The device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, as of the date of this medical investigation, the requested clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the reported events.The patient impact beyond the reported events cannot be determined with the limited information provided.A review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of the instructions for use documents for total hip systems revealed that looseness of components has been identified in adverse events section failure to observe the warnings and precautions, trauma, strenuous activity, implant alignment, patient non-compliance, involuntary muscular disorders, improper or duration of service increase the risk of loosening which may lead to revision surgery.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could contribute to the reported event include alignment, size selected, procedural/user error, traumatic injury, implant corrosion, irregular implant interaction, abnormal motion over time, patient anatomy or patient condition.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
Dear ladies & gentleman, smith and nephew has received a notification from an external counsel indicating that the information handled through this complaint ((b)(4) / fda report number: 1020279-2022-04177) belongs to the same subject and clinical event that was captured under complaint (b)(4) (fda report numbers: 3005975929-2021-00434 and 3005975929-2021-00435).As (b)(4) was received first, smith and nephew is keeping this record and migrating all existing communications & information from (b)(4) to it before closing the later as a duplicated non-valid record.The associated investigation will be continued and the results will be submitted as part of the supplemental reports for (b)(4).

Brand Name
ECH PRI FEM COMP HO SZ 14
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15483676
Report Number1020279-2022-04177
Device Sequence Number19312297
Product Code JDI
UDI-Device Identifier03596010440280
UDI-Public03596010440280
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K983834
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Model Number71341024
Device Catalogue Number71341024
Device Lot Number07BM01858
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2022
Supplement Date Received by Manufacturer10/19/2022
12/15/2022
Initial Report FDA Received Date09/26/2022
Supplement Report FDA Received Date10/22/2022
12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown